A 27-year-old female asked:
I'm currently using triphasil for 2 months now and my face started breaking, i'm developing acne. what contraceptive can i use that will be good for my skin?
1 doctor answer • 6 doctors weighed in
Obstetrics and Gynecology 54 years experience
Oral bcp's: Oral contraceptives which vary the amounts of active hormones (like "Triphasil") can occasionally contribute to acne. Oral bcp's with a constant amount of an estrogen and a progesterone component , if taken punctually (within the hour of the active pill taken the day prior) are better for controlling acne. Ask your gyn physician about a bcp like "Seasonal or Seasonique" which may improve acne.
216 viewsReviewed >2 years ago
Last updated Feb 24, 2019
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.